Reach Us +44-1625-708989
All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Abstract

Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome: A Case Report and Literature Review

Background: DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) is an uncommon severe systemic hypersensitivity drug reaction. All antituberculotic drugs have a risk to induce drug hypersensitivity syndrome of which Rifampicin is the most prevalent. Case presentation: In this report, we describe a clinical case of 62-year-old man who experienced the typical clinical course of DRESS syndrome caused by Rifampicin. Clinical manifestation (fever, facial edema, widespread skin lesions, internal organ involvement, and haematological abnormalities) occurred within 4 weeks after empirical treatment of prosthetic valve endocarditis. Symptoms improved after discontinuation of antibiotics and a culprit drug was confirmed by allergological skin patch testing. Conclusion: Due to possibility of various systemic manifestations, diagnosis of DRESS syndrome is often overlooked but it should be considered for its severe complications.


Author(s): Inesa Navickaite, Kristina Drulyte, Simona Kasinskaite, Andrius Bubliauskas, Dovile Dovidaitiene and Nora Kupstyte-Kristapone

Abstract | PDF

Share this  Facebook  Twitter  LinkedIn  Google+